My Lariam Story.....
- I took Lariam in July 1991 after it first came on the market. There
was no warning in the medication guide then and we were told to switch
to Lariam exclusively. After about three weeks of taking the drug I
started to Hallucinate, have delusions, and become psychotic, but I
took the drug for a total of six months working as a volunteer. I
couldn't sleep, had nighmares, and become manic. It wasn't for six
months that I was finally sent home in January 1992, not because of
symptoms but because the Peace Corps had eliminated my post four months
early. I never received my completion bonus. I have the same symptoms
today and I have to take medication for it which keeps me sane.
Psychiatrists diagnose me with bipolar disorder, but the fact that I
took Lariam and developed these symptoms cannot just be a coincidence
explained by bipolar disorder. I can also semi-function without
medication which leads me to believe it isn't bipolar disorder. The
institutional bias for the drug developed by the Army and the fact that
it wasn't tested properly are big indicators that something is wrong
with this drug.